Alert archive / Georgia / Flash Flood Warnings in 2010
Flash Flood Warning 17, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 20, 2010, 6:09 PM EDT for Cherokee County, Georgia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2010, 6:09 PM EDT (22:09 UTC)
- Expired
- Aug 21, 2010, 12:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 6:43 PM EDT | FLASH FLOOD | 5 Nnw Canton, GA | 3 FEET OF WATER FLOWING RAPIDLY OVER SARDIS CIRCLE FROM BYRD CREEK. |
| Aug 20, 6:55 PM EDT | FLASH FLOOD | 1 Wnw Waleska, GA | SHOAL CREEK WAS OVERFLOWING WITH AROUND A FOOT OF WATER OVER GEORGE GRAY LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1623 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485
WGUS52 KFFC 202209
FFWFFC
GAC057-210400-
/O.NEW.KFFC.FF.W.0017.100820T2209Z-100821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT FRI AUG 20 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL MIDNIGHT EDT
* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALESKA...
BALL GROUND...SALACOA VALLEY AND NELSON. SOME CREEKS EFFECTED
INCLUDE BYRD CREEK...SARDIS CREEK...MCCANLESS CREEK AND HICKORY
LOG CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS...WOODLANDS AND FARMLANDS ALONG THE BANKS
OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3438 8457 3439 8442 3438 8440 3438 8426
3428 8427 3423 8437 3415 8456 3419 8466
3422 8464 3434 8465 3435 8464 3436 8465
3441 8465 3441 8457
$$2 follow-up statements
389
WGUS72 KFFC 202314
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT FRI AUG 20 2010
GAC057-210400-
/O.CON.KFFC.FF.W.0017.000000T0000Z-100821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE GA-
714 PM EDT FRI AUG 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CHEROKEE COUNTY...
AT 705 PM EDT...ALTHOUGH ONLY LIGHT RAIN REMAINED OVER THE WARNED
AREA...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH FLOODING WAS
OCCURRING IN THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALESKA...
LAKE ARROWHEAD...SUTALLEE AND SALACOA VALLEY. FLOODING WAS REPORTED
AROUND WALESKA ON BYRD CREEK NEAR SARDIS CIRCLE ROAD AND GEORGIA
HIGHWAY 140...AND ON SHOAL CREEK AT GEORGE GRAY LANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING
OF CREEKS AND STREAMS...AS WELL AS HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS...WOODLANDS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3438 8457 3439 8442 3438 8440 3438 8426
3428 8427 3423 8437 3415 8456 3419 8466
3422 8464 3434 8465 3435 8464 3436 8465
3441 8465 3441 8457
$$937
WGUS72 KFFC 210356
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 PM EDT FRI AUG 20 2010
GAC057-210403-
/O.EXP.KFFC.FF.W.0017.000000T0000Z-100821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE GA-
1156 PM EDT FRI AUG 20 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT EDT FOR CHEROKEE
COUNTY...
ALTHOUGH PATCHES OF LIGHT TO MODERATE SHOWERS ARE MOVING ACROSS
PARTS OF CHEROKEE COUNTY...THE FLOOD WATERS FROM HEAVY RAINS LATE
THIS AFTERNOON AND EARLY THIS EVENING HAVE RECEDED.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3438 8457 3439 8442 3438 8440 3438 8426
3428 8427 3423 8437 3415 8456 3419 8466
3422 8464 3434 8465 3435 8464 3436 8465
3441 8465 3441 8457
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:03 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 20, 3:03 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 303 PM EDT FRI AUG 20 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... UPPER RIDGE BEGINNING TO BUILD BACK INTO THE AREA. WEAK SURFACE FRONT ALONG THE SOUTHERN PERIPHERY OF THE SURFACE HIGH (CENTERED OVER THE EASTERN GREAT LAKES) WILL CONTINUE TO PROVIDE FOCUS FOR CONVECTION THROUGH THE SHORT-TERM. IN ADDITION...ANOTHER SHORTWAVE WILL APPROACH THE AREA ON SATURDAY INTO SUNDAY...AND WILL DRAG A SURFACE FRONT INTO THE AREA. THE GFS IS OVERDONE WITH THIS SHORTWAVE WITH TOO STRONG OF A SURFACE LOW CROSSING THE MIDWEST ON SATURDAY...RESULTING FROM CONVECTIVE FEEDBACK. PREFER THE ECMWF SCENARIO WITH A WEAKER SYSTEM AND MORE GENERALIZED MOISTURE ACROSS THE REGION. THE GFS ALSO SEEMS TO WEAKEN THE SOUTHERN END OF THE FRONT A LITTLE TOO QUICKLY ON SUNDAY. NAM IS ALSO DEEPER...AND SLOWER...WITH THE SHORTWAVE MOVING THROUGH. ENSEMBLES SEEM TO SUPPORT THE ECMWF SOLUTION SO HAVE TRIED TO BLEND IN THAT DIRECTION. BETWEEN THE LINGERING OLD BOUNDARY AND THE APPROACHING WAVE... PRECIPITATION CHANCES SHOULD BE ENHANCED TONIGHT THROUGH SUNDAY. HOWEVER...TRYING TO GET POPS CORRECT THE PAST FEW DAYS HAS NOT EXACTLY WORKED WELL (POPS HAVE BEEN OVERDONE EACH DAY)...SO AT BEST HAVE ONLY GONE 60% FOR SATURDAY AFTERNOON RATHER THAN TRY TO FINE-TUNE ANY HIGHER POPS. HAVE PULLED BACK SOMEWHAT ON HPC QPF AS WELL...AS HPC WANTS TO BRING A BULLSEYE OF PRECIP ACROSS NORTH GEORGIA SATURDAY MORNING. WITH THE TROPICAL ENVIRONMENT STILL IN PLACE AND PW VALUES WELL OVER 2"...HEAVY RAIN IS MOST CERTAINLY POSSIBLE. UNTIL THE SHORTWAVE STARTS MOVING THROUGH...STORMS WILL BE VERY SLOW-MOVING AND THUS COULD DUMP A LARGE AMOUNT OF RAIN OVER ISOLATED AREAS IN A SHORT PERIOD OF TIME. ISOLATED FLASH FLOODING REMAINS THE MAIN THREAT WITH ANY OF THESE STORMS...WITH LIGHTNING ALSO BEING A CONCERN. HEAVY RAIN NOT WIDESPREAD ENOUGH TO WARRANT ANY FLOOD WATCHES. TEMPS WILL CONTINUE TO HOVER ABOVE NORMAL...ESPECIALLY ON LOWS. MET CONTINUES TO BE TOO COOL...SO HAVE LEANED AGAIN TOWARD THE MAV AND ADJUSTED FOR BIASES. THIS SEEMS TO HAVE BEEN WORKING WELL THE PAST FEW DAYS AND SHOULD CONTINUE TO BE THE PREFERRED METHOD UNTIL THE FRONT STARTS PUSHING THROUGH ON SUNDAY. STILL SOME CONCERN ABOUT THE HEAT IN SOUTHEASTERN COUNTIES...BUT WITH CONVECTION AND CLOUD COVER...STILL DO NOT QUITE HAVE THE CONFIDENCE FOR A HEAT ADVISORY. .LONG TERM /MONDAY THROUGH FRIDAY/... BOTH THE GFS AND ECMWF DEVELOP THE STRONG UPPER TROUGH OVER THE EASTERN SEABOARD...BUT THE GFS NO LONGER HAS A CUTOFF LOW ADVERTISED AT THE BEGINNING OF THE WORK WEEK. ECMWF STILL DOES HAVE THIS FEATURE AND BASED ON CONTINUITY...PREFER THAT SOLUTION FOR NOW. WAVETRAIN AMPLITUDE INCREASES SIGNIFICANTLY AS UPPER HIGH BUILDS INTO THE UPPER MISSISSIPPI VALLEY AND TROUGH DEEPENS OVER THE EAST COAST MONDAY INTO TUESDAY. AS THE FRONT PUSHES SOUTH... PORTIONS OF NORTH GEORGIA MAY SEE SOME RELIEF...BRIEFLY...FROM THE WARM OVERNIGHT LOWS. GFS AND ECMWF BEGIN TO REALLY DIVERGE BY TUESDAY WITH THE GFS A LITTLE FASTER WITH THE NEXT SYSTEM ACROSS SOUTHERN CANADA...PUSHING THE EAST COAST TROUGH OFF TO SEA. ECMWF STILL PHASES THESE TWO SYSTEMS TOGETHER...EVENTUALLY HAVING THE EAST COAST LOW ABSORBED BY THE APPROACHING SYSTEM. SOME SIGNIFICANT DIFFERENCES BY THE END OF THE WORK WEEK...WITH GENERAL TROUGHINESS OVER US DEPICTED BY THE GFS AND YET ANOTHER UPPER RIDGE BUILDING INTO THE AREA ON THE ECMWF. AS FAR AS SENSIBLE WEATHER...NO MAJOR CHANGES ON THE HORIZON WITH HIGHS STILL HOVERING NEAR OR JUST ABOVE 90...LOWS IN THE LOWER TO MID 70S... AND A MAINLY DIURNAL TREND IN CONVECTIVE ACTIVITY. TDP && .AVIATION... 18Z UPDATE... VFR CONDITIONS AT THE MOMENT. SHOWERS AND ISOLATED THUNDERSTORMS JUST NORTH OF ATL MOVING SLOWLY NORTHWARD. MAY SEE AN ISOLATED STORM OR TWO OVER THE AIRFIELD THROUGH TONIGHT SO MAY SEE SOME MVFR OR IFR CONDITIONS WITH IT. WINDS SHOULD STAY OUT OF THE SW TURNING SLOWLY SE BY MORNING. WIND SPEEDS SHOULD STAY IN THE 5-10KT RANGE ALSO. CEILINGS WILL STAY VFR THROUGH THIS EVENING GOING IFR BY 08Z- 10Z SAT. THESE CEILINGS SHOULD COME BACK UP TO VFR BY 15Z-17Z SAT WILL SEE ANOTHER ROUND OF AFTERNOON SHRA/TSRA SAT AS WELL. VISIBILITIES SHOULD ALSO STAY VFR...EXCEPT FOR A FEW HOURS AROUND SUNRISE MAY SEE SOME MVFR CONDITIONS DUE TO LOWERED CIGS AND POSSIBLE FOG. //ATL CONFIDENCE...UPDATED 18Z... HIGH CONFIDENCE ON WIND SPEEDS AND AFTERNOON SHRA/TSRA MEDIUM CONFIDENCE ON WIND DIRECTION...CEILING HEIGHTS...AND VSBYS 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 89 72 92 73 / 40 60 40 50 40 ATLANTA 75 89 74 91 74 / 40 60 40 50 40 BLAIRSVILLE 71 83 69 84 68 / 30 60 50 50 30 CARTERSVILLE 72 90 71 93 71 / 40 60 50 50 30 COLUMBUS 75 93 75 94 75 / 40 60 30 50 40 GAINESVILLE 74 85 73 90 73 / 40 60 50 50 40 MACON 75 92 74 93 74 / 40 60 30 50 40 ROME 73 92 73 93 72 / 30 60 50 50 30 PEACHTREE CITY 72 89 72 91 70 / 40 60 30 50 40 VIDALIA 76 93 75 92 76 / 40 60 30 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 20, 4:09 AM EDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 AM EDT FRI AUG 20 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 409 AM EDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK FRONTAL BOUNDARY OVER NORTH GEORGIA WILL DRIFT SOUTHWARD TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE WIND GUSTS TO 45 MPH, CLOUD TO GROUND LIGHTNING AND HEAVY RAIN...AND MAINLY BETWEEN THE HOURS OF NOON AND 10 PM. .DISCUSSION... A FRONTAL BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT SOUTHWARD TOWARD THE ATLANTA METRO AREA THIS AFTERNOON. THE FRONT WILL INTERACT WITH DEEP TROPICAL MOISTURE TO PROVIDE THE SPARK FOR AFTERNOON AND EVENING THUNDERSTORMS. MODERATE INSTABILITIES ARE EXPECTED AS CAPE VALUES INCREASE TO AROUND 2500 DURING AFTERNOON HEATING. THE WEAKLY SHEARED ENVIRONMENT WILL RESULT IN SLOW MOVING STORMS. THIS COUPLED WITH TWO INCH PRECIPITABLE WATER VALUES WILL BRING A THREAT OF LOCALLY HEAVY RAIN... AND POSSIBLY RESULT IN MINOR FLOODING OF SOME LOW LYING... FLOOD PRONE AREAS. ALTHOUGH A FEW STORMS COULD BE STRONG... SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. THE THUNDERSTORM THREAT SHOULD GREATLY DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 20, 4:42 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 442 PM EDT FRI AUG 20 2010 GAZ045-046-048-057-202130- 442 PM EDT FRI AUG 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN HENRY...NEWTON...ROCKDALE AND DEKALB COUNTIES UNTIL 530 PM EDT... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE RICHARDSON PARK AREA...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS HENRY...NEWTON...ROCKDALE AND DEKALB COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE KLONDIKE...PANOLA MOUNTAIN STATE PARK...RICHARDSON PARK...ARABIA MOUNTAIN... KELLEYTOWN...OAK HILL...MAGNET...ALMON...PORTERDALE...THE GEORGIA INTERNATIONAL HORSE PARK...BIG HAYNES CREEK PARK...LAKEVIEW ESTATES...MILSTEAD AND CONYERS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, Aug 20, 4:54 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 PM EDT FRI AUG 20 2010 GAZ021>023-034-035-202130- 454 PM EDT FRI AUG 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BARROW... GWINNETT...FORSYTH...CHEROKEE AND HALL COUNTIES UNTIL 530 PM EDT... AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM AROUND LAKE ARROWHEAD TO DACULA...MOVING NORTHEAST AT 5 MPH. RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS BARROW...GWINNETT...FORSYTH...CHEROKEE AND HALL COUNTIES...INCLUDING AREAS AROUND HARBIN...SUWANEE...DACULA...BROOKWOOD...DREW... BUFFINGTON...CANTON...HOLBROOK...UNION HILL...SUGAR HILL...FREE HOME...LATHEMTOWN...HOG MOUNTAIN...DUCKTOWN AND LAKE ARROWHEAD. ADDITIONALLY...COUNTRY ROADS...WOODLANDS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS MAY BE SUBJECT TO MINOR FLOODING. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, Aug 20, 4:57 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 457 PM EDT FRI AUG 20 2010 GAZ076-202145- 457 PM EDT FRI AUG 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN JEFFERSON COUNTY UNTIL 545 PM EDT... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM AROUND WRENS TO MATTHEWS...MOVING SOUTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS EASTERN JEFFERSON COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STAPLETON...WRENS...MATTHEWS AND STELLAVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, Aug 20, 5:26 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 526 PM EDT FRI AUG 20 2010 GAZ013-014-020-021-202215- 526 PM EDT FRI AUG 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT LIGHTNING IN CHEROKEE...BARTOW...PICKENS AND DAWSON COUNTIES UNTIL 615 PM EDT... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM AROUND PINE LOG TO LATHEMTOWN...MOVING NORTH AT 5 MPH. RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS PORTIONS OF CHEROKEE...BARTOW...PICKENS AND DAWSON COUNTIES... INCLUDING AREAS AROUND FREE HOME...BUFFINGTON...LAKE ARROWHEAD... LATHEMTOWN...WALESKA...SALACOA VALLEY...REAVIS MOUNTAIN...HOLLIS LATHEM RESERVOIR...TALMADGE...NELSON...TATE...PINE LOG...FUNKHOUSER AND BALL GROUND. ADDITIONALLY...COUNTRY ROADS...WOODLANDS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS MAY BE SUBJECT TO MINOR FLOODING. THESE STORMS ARE ALSO PRODUCING FREQUENT LIGHTNING. MOVE INDOORS AND STAY AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD ONLY BE USED IN AN EMERGENCY. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, Aug 20, 5:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 556 PM EDT FRI AUG 20 2010 GAZ079-080-091-092-202245- 556 PM EDT FRI AUG 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN SCHLEY...TAYLOR...MARION AND TALBOT COUNTIES UNTIL 645 PM EDT... AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM AROUND MAUK TO DOYLE...MOVING NORTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS SCHLEY...TAYLOR...MARION AND TALBOT COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WALLS CROSSING...MARION ESTATES...OAKLAND...DRANEVILLE...PUTNAM...DOYLE... ZELLOBEE...BRANTLEY...TAZEWELL...JUNIPER...BUENA VISTA...GENEVA... JUNCTION CITY...FIVE POINTS AND MAUK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, Aug 20, 6:01 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 PM EDT FRI AUG 20 2010 GAZ110>113-202245- 601 PM EDT FRI AUG 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN TELFAIR...WHEELER...TOOMBS AND MONTGOMERY COUNTIES UNTIL 645 PM EDT... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM AROUND ALAMO TO LUMBER CITY AND MCNATT FALLS... THESE THUNDERSTORMS WERE NEARLY STATIONARY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TELFAIR...WHEELER...TOOMBS AND MONTGOMERY COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LANDSBURG...SPRING HILL...ALAMO...TOWNS...SCOTLAND...LUMBER CITY... GLENWOOD...CHARLOTTEVILLE...UVALDA...ALSTON...AILEY...JORDAN AND MOUNT VERNON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Nearby
Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.